Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 11, NWS Norman, OK

April 13, 2007Baylor County, Texas

NWS Norman, OK issued this tornado warning at Apr 13, 2007, 2:40 PM CDT for Baylor County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2007, 2:40 PM CDT (19:40 UTC)
Expired
Apr 13, 2007, 3:15 PM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Baylor County, TX

The radar

The Altus AFB radar (KFDR), 93 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 447 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
447 m²/s²
0-3 km storm-relative helicity
635 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 131943
TOROUN
TXC023-132015-
/O.NEW.KOUN.TO.W.0011.070413T1940Z-070413T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  BAYLOR COUNTY IN NORTHERN TEXAS...

* UNTIL 315 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST 
DANGEROUS PORTION OF THE STORM WAS LOCATED 15 MILES WEST OF   
WESTOVER...MOVING EAST-NORTHEAST AT 40 MPH. ANY TORNADO IS EXPECTED 
TO TRACK SOUTH OF SEYMOUR...BUT SEYMOUR WILL LIKELY SEE GIANT HAIL.

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS 
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

LAT...LON 3353 9933 3348 9929 3348 9897 3372 9903

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:19 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 13, 2:19 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT FRI APR 13 2007

.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA THIS
AFTERNOON AND EVENING... WITH SEVERE STORMS BEGINNING TO DEVELOP
NEAR WEST NORTH TEXAS COUNTIES. SEVERE STORMS WILL BE POSSIBLE THRU
THIS EVENING ACROSS PARTS OF WEST NORTH TEXAS AND OKLAHOMA. A WARM
FRONT EXTENDED ACROSS PARTS OF WESTERN NORTH TEXAS COUNTIES FROM A
SFC LOW THAT WAS LOCATED OVER WEST TEXAS EARLY THIS AFTERNOON. THE
WARM FRONT MAY LIFT FURTHER NORTH TO NEAR THE RED RIVER THIS
AFTERNOON/EARLY EVENING AS THE SFC LOW MOVES ALONG THE BOUNDARY. UPR
LOW... CURRENTLY OVR THE SOUTHERN ROCKIES IN NEW MEXICO... WILL MOVE
EAST AND NORTHEAST ACROSS THE SOUTHERN/CENTRAL PLAINS TONIGHT INTO
SATURDAY. COLD AIR WILL MOVE INTO THE SOUTHERN PLAINS TONIGHT INTO
SATURDAY AS THE SFC LOW MOVES EAST. RAIN WILL BEGIN TO CHANGE OVER
TO SNOW THIS EVENING IN EXTREME NORTHWEST OKLAHOMA AS THE COLD AIR
BEGINS TO MOVE INTO THE AREA. AS THE COLD AIR CONTINUES TO MOVE
SOUTH INTO THE REGION... PRECIP MAY MIX OR CHANGE OVER TO SNOW
ACROSS APPROXIMATELY THE NORTHERN HALF OF OKLAHOMA OVERNIGHT. SNOW
ACCUMULATIONS WILL BE POSSIBLE IN PARTS OF NORTHERN OK... WITH THE
HIGHEST ACCUMULATIONS IN NORTHWEST OK. SNOW ACCUMULATIONS ARE TRICKY
TO FORECAST FOR TONIGHT DUE TO THE WARM GROUND AND SNOW LIKELY
FALLING FOR AWHILE WITH SFC TEMPS ABOVE FREEZING. HOWEVER... ONE TO
THREE INCHES WILL BE POSSIBLE IN NORTHWEST OK SO WILL CONT WITH SNOW
ADVISORY FOR TONIGHT.

PRECIP WILL END SATURDAY AS UPR LOW MOVES AWAY FROM REGION. SFC HIGH
WILL BUILD INTO THE REGION SATURDAY. THE SFC HIGH WILL CAUSE WINDS
TO BECOME LIGHT SATURDAY NIGHT/SUNDAY MORNING. WITH THE UPPER SYSTEM
EXITING REGION SKIES WILL ALSO CLEAR SATURDAY NIGHT. WITH CLEARING
SKIES AND LIGHT WINDS... PORTIONS OF OKLAHOMA... APPROX THE NORTHERN
THIRD OF THE STATE... MAY SEE TEMPERATURES AT OR BELOW FREEZING ONCE
AGAIN. WINDS WILL SHIFT BACK TO THE SOUTH SUNDAY AS UPR TROUGH MOVES
ONTO THE WEST COAST CAUSING LEE SURFACE TROUGH TO BEGIN TO DEVELOP.
THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY INTO TUESDAY AS
STORM SYSTEM APPROACHES AND MOVES ACROSS THE SOUTHERN PLAINS. REST
OF EXTENDED WILL REMAIN DRY WITH WARMER TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  38  52  34  66 /  70  20   0   0
HOBART OK         36  54  34  69 /  40  10   0   0
WICHITA FALLS TX  40  58  38  71 /  30  10   0   0
GAGE OK           31  52  30  68 /  90  20   0   0
PONCA CITY OK     35  49  32  63 / 100  30  10   0
DURANT OK         45  54  37  68 /  80  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY FOR
     OKZ004>006-009-010.

TX...NONE.
&&

08/25
Hazardous weather outlook, Apr 13, 12:00 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI APR 13 2007

OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE EXTENDING FROM CHEYENNE...TO
WATONGA...TO CHANDLER IN OKLAHOMA...AND INCLUDES ALL OF WESTERN
NORTH TEXAS.

TIMING...
STRONG TO SEVERE THUNDERSTORMS WILL INCREASE IN NUMBER DURING THE
DAY...WITH THE STRONGEST THUNDERSTORMS DEVELOPING BY MID-AFTERNOON.
THE THUNDERSTORMS WILL FINALLY DIMINISH LATE THIS EVENING.

IMPACTS...
NUMEROUS STORMS THROUGHOUT THE SLIGHT RISK AREA WILL PRODUCE LARGE
HAIL THAT COULD CAUSE MINOR DAMAGE TO AUTOMOBILES...ROOFTOPS...AND
TENDER VEGETATION. ONE OR TWO OF THE STRONGEST STORMS MAY PRODUCE
HAIL LARGER THAN GOLF BALLS...WHICH MAY CAUSE MODERATE
DAMAGE...INCLUDING BROKEN GLASS ON AUTOMOBILES AND BUILDINGS.

STORMS IN TEXAS AND ALONG THE RED RIVER IN OKLAHOMA ARE EXPECTED TO
BE THE STRONGEST AND MAY PRODUCE WIND GUSTS TO 70 MPH. ISOLATED
TORNADOES ARE POSSIBLE...MAINLY OVER WESTERN NORTH TEXAS AND THE RED
RIVER VALLEY OF SOUTHERN OKLAHOMA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL 10 PM.

DISCUSSION...
AN INTENSE UPPER LEVEL JET STREAM WILL REMAIN OVER THE SOUTHERN
PLAINS TODAY...ANCHORED BY A TROUGH THAT WILL MOVE FROM NEAR EL PASO
TEXAS TO NORTHWEST OKLAHOMA BY MIDNIGHT. AT THE SURFACE...A WARM
FRONT LOCATED SOUTH OF THE RED RIVER WILL MOVE SLIGHTLY NORTHWARD
THIS AFTERNOON. A BROAD LOW LEVEL JET WILL CONTINUE TO RAPIDLY BRING
MOIST AND UNSTABLE AIR INTO THE SLIGHT RISK AREA...WHILE THE UPPER
LEVELS PROVIDE LIFT FOR NEARLY CONTINUOUS DEVELOPMENT OF STRONG TO
SEVERE THUNDERSTORMS. THE VAST MAJORITY OF THESE STORMS WILL BE
ELEVATED ABOVE A LAYER OF STABLE COLD AIR NEAR THE SURFACE...MEANING
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND HEAVY RAIN.
WIND SHEAR OVER THE ENTIRE REGION WILL SUPPORT ROTATING UPDRAFTS
WHICH MAY PRODUCE HAIL AROUND GOLFBALL SIZE.

A CHANCE FOR EVEN MORE SIGNIFICANT STORMS MAY DEVELOP FROM
MID-AFTERNOON INTO THE EVENING OVER WESTERN NORTH TEXAS AND THE RED
RIVER VALLEY OF SOUTHERN OKLAHOMA...SOUTH OF A LINE FROM ALTUS TO
DUNCAN TO ATOKA. THIS AREA WILL BE IN CLOSE PROXIMITY TO THE MAIN
WARM FRONT. THIS WILL MAXIMIZE THE AVAILABLE INSTABILITY...AND BRING
STORM BASES CLOSER TO THE SURFACE. STORMS IN THIS REGION COULD
PRODUCE HAIL LARGER THAN GOLF BALLS...DAMAGING STRAIGHT LINE
WINDS...AND ISOLATED TORNADOES.

THUNDERSTORMS WILL GRADUALLY EXIT THE REGION FROM WEST TO EAST
DURING THE EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
HAZARDOUS WINTER WEATHER WILL AFFECT PARTS OF THE AREA. A SNOW
ADVISORY IS IN EFFECT FOR FAR NORTHWEST OKLAHOMA. PLEASE REFER TO
THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE AGAIN IN THE FORECAST LATE MONDAY THROUGH TUESDAY.
MOISTURE AND INSTABILITY MAY BE LATE TO RETURN...BUT WITH ANOTHER
STRONG UPPER LEVEL SYSTEM...AN ISOLATED SEVERE STORM CANNOT BE RULED
OUT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

TY/11

In the hours before

Special weather statement, Apr 13, 1:08 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
108 PM CDT FRI APR 13 2007

TXZ083-084-087-131830-
HARDEMAN TX-FOARD TX-KNOX TX-
108 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTHWEST OF
CROWELL TO 12 MILES SOUTHWEST OF TRUSCOTT AT 108 PM CDT...MOVING
NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES...INCLUDING THE CITY OF
QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 13, 1:38 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT FRI APR 13 2007

OKZ052-131900-
BRYAN OK-
138 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 1 MILE SOUTH OF UTICA AT 138 PM
CDT...MOVING NORTHEAST AT 55 MPH.  SMALL HAIL AND GUSTY WINDS
TO 45 MPH ARE LIKELY

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Local storm report, Apr 13, 2:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             1 S MUNDAY              33.43N 99.62W
04/13/2007  E1.00 INCH       KNOX               TX   LAW ENFORCEMENT

&&

JLP
Special weather statement, Apr 13, 2:21 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT FRI APR 13 2007

OKZ033-034-036-131945-
JACKSON OK-GREER OK-HARMON OK-
221 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF ELDORADO AT 221 PM
CDT...MOVING NORTHEAST AT 40 MPH.  SMALL HAIL AND WIND GUSTS TO 45
MPH ARE LIKELY.  OTHER SCATTERED STRONG THUNDERSTORMS WERE LOCATED
OVER HARMON AND GREER COUNTIES.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Apr 13, 2:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT FRI APR 13 2007

OKZ030-031-131945-
POTTAWATOMIE OK-SEMINOLE OK-
226 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF ST. LOUIS AT
226 PM CDT...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE.
Local storm report, Apr 13, 2:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             GOREE                   33.47N 99.52W
04/13/2007  E1.75 INCH       KNOX               TX   PUBLIC

0231 PM     HAIL             SEYMOUR                 33.60N 99.26W
04/13/2007  E1.75 INCH       BAYLOR             TX   LAW ENFORCEMENT

            ON HWY 82 ON WEST SIDE OF TOWN.

&&

JLP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:36 PM CDTSevere Thunderstorm WarningOUNFoard, Knox39 min
Apr 13, 2:12 PM CDTTornado WarningOUNBaylor, Knox33 min
Apr 13, 2:17 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger43 min
Apr 13, 3:05 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita40 min
Apr 13, 3:16 PM CDTSevere Thunderstorm WarningOUNBaylor29 min
Apr 13, 3:16 PM CDTTornado WarningOUNArcher44 min
Apr 13, 3:46 PM CDTSevere Thunderstorm WarningOUNClay, Wichita44 min
Apr 13, 3:56 PM CDTTornado WarningOUNArcher34 min
Apr 13, 4:30 PM CDTSevere Thunderstorm WarningOUNClay45 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.